Advertisement

The American Journal of Digestive Diseases

, Volume 4, Issue 12, pp 1027–1033 | Cite as

Liver-function tests in patients receiving iproniazid

  • Louis Zetzel
  • Herman Kaplan
  • Karl T. Dussik
Article

Conclusions

Elevations in SGPT may occur in mentally sick patients receiving iproniazid, but they do not foreshadow the inevitable development of liver disease in spite of continued administration of the drug.

Keywords

Public Health Liver Disease Sick Patient Continue Administration Iproniazid 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    O'Connor, J. B., Howlett, K. S., Jr., andWagner, R. R. Side effects accompanying use of iproniazid.Am. Rev. Tuberc. 68:270, 1953.PubMedGoogle Scholar
  2. 2.
    Zetzel, L., andKaplan, H. Liver damage concurrent with iproniazid administration.New England J. Med. 258:1209, 1958.Google Scholar
  3. 3.
    DeVerteuil, R. L., andLehmann, H. E. Therapeutic trial of iproniazid (Marsilid) in depressed and apathetic patients.Canad. M.A.J. 78:131, 1958.Google Scholar
  4. 4.
    Rosenblatt, M. B. Iproniazid (Marsilid) hepatitis.New York J. Med. 58:3680, 1958.PubMedGoogle Scholar
  5. 5.
    Kahn, M., andPerez, V. Jaundice associated with the administration of iproniazid.Am. J. Med. 25:898, 1958.Google Scholar
  6. 6.
    Frantz, A. G. Fatal jaundice associated with iproniazid (Marsilid) therapy (Report of a case).J.A.M.A. 167:987, 1958.Google Scholar
  7. 7.
    Smarr, E. R., Wolf, H., andPressman, M. D. Experiences with Marsilid with report of one death.Am. J. Psychiat. 114:1115, 1958.PubMedGoogle Scholar
  8. 8.
    Popper, H. Pathological findings in jaundice associated with iproniazid therapy.J.A.M.A. 168:2235, 1958.Google Scholar
  9. 9.
    Mattia, V. D.,et al. Discussion: Is Marsilid a dangerous drug?Dis. Nerv. System 19:548, 1958.Google Scholar
  10. 10.
    Shay, H., andSun, D. C. H. Massive necrosis of the liver following iproniazid.Ann. Int. Med. 49:1246, 1958.PubMedGoogle Scholar
  11. 11.
    Malloy, H. T., andEvelyn, K. A. Determination of bilirubin with photoelectric Colorimeter.J. Biol. Chem. 119:481, 1937.Google Scholar
  12. 12.
    Reinhold, J. G. InSimmons, J. S., andGantzkow, C. J. (Eds.):Medical and Public Health Laboratory Methods. Philadelphia, Lea, 1955.Google Scholar
  13. 13.
    Reitman, S., andFrankel, S. A colorimetric method for the determination of serum glutamic oxalacetic and serum pyruvic transaminases.Am. J. Clin. Path. 28:56, 1957.PubMedGoogle Scholar
  14. 14.
    Pare, C. M. B., andSandler, M. Acute hepatic necrosis following iproniazid therapy.Lancet 7067:282, 1959.CrossRefGoogle Scholar
  15. 15.
    Wroblewski, F., andLaDue, J. S. Serum glutamic pyruvic transaminase (SGP-T) in hepatic disease: A preliminary report.Ann. Int. Med. 45:801, 1956.PubMedGoogle Scholar

Copyright information

© Paul B. Hoeber, Inc. 1959

Authors and Affiliations

  • Louis Zetzel
    • 1
    • 2
  • Herman Kaplan
    • 1
    • 2
  • Karl T. Dussik
    • 1
    • 2
  1. 1.From the Gastrointestinal Clinic and the Medical ServiceBeth Israel HospitalIsrael
  2. 2.the Department of MedicineHarvard Medical School, and the Metropolitan State HospitalBoston

Personalised recommendations